Q:

What are the side effects of taking too much vitamin B-2?

A:

Quick Answer

The side effects of taking too much vitamin B-2, or riboflavin, are photosensitivity, itching skin, burning, prickling or numbness, and orange or deep yellow urine, according to the University of Maryland Medical Center. People who take more than 10 milligrams of vitamin B-2 a day may suffer eye damage from the sun's ultraviolet rays.

Continue Reading

Full Answer

Too much riboflavin can cause diarrhea and increased urinary output, states WebMD. Taking too much vitamin B-2 can put other B vitamins in the body out of balance, cautions the University of Maryland Medical Center, advising that it's best to take the B vitamins together in a B-complex supplement.

Such medications as tetracycline, antipsychotic medications, tricyclic antidepressants and anticholinergic drugs may interact adversely with vitamin B-2, states the University of Maryland Medical Center. Some cancer drugs, anti-seizure medications, diuretics and gout treatments also interact with vitamin B-2. Many of these drugs interfere with the body's ability to absorb the vitamin. In the case of tetracycline, B-2 and other B vitamins diminish the body's ability to absorb the antibiotic and so make it less effective.

People who have liver diseases such as hepatitis, cirrhosis and biliary obstruction have a reduced ability to absorb riboflavin properly, states WebMD.

Learn more about Vitamins & Supplements
Sources:

Related Questions

Explore